MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS LIGASURE IMPACT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS LIGASURE IMPACT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF4200
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample was requested but to date has not been received for evaluation.If the sample or additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that during a procedure, the device was difficult to open.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.This device had been used in the treatment or diagnosis of a patient.Reported and outside expiration date at time of reported incident.The returned product did not meet specification as received.The visual inspection found the knife was trapped and contained within the jaws.The jaws would not open or close due to the trapped knife.The reported condition was confirmed.The knife is trapped and contained within the jaws.The knife could not advance forward or retract.Knife trap happens when the blade is extended and the jaws are not completely closed.This allows the knife track to open too wide and the blade moves out of its track.As a safety measure, the knife must be retracted in order to open the jaws.The tissue in the webbing may have prevented the knife from retracting far enough to allow the jaws to open.More frequent cleaning could have also reduced the difficulty activating the knife.The investigation identified the root cause of the reported event to be knife trap due to user error.The instructions for use sates, confirm that the jaws have reached the closed position and are locked (the handle is latched) before activating the cutter.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, multiple device issues occurred.A tissue fusion open instrument was difficult to open.A blunt tip laparoscopic sealer device had an exposed wire on the jaw.A second tissue fusion open instrument was difficult to open.Another tissue fusion open instrument device did not cut.A laparoscopic instrument had an issue where it was difficult to use when the grip was closed.A new device was used to complete the case.There was no patient injury.

Brand Name
LIGASURE IMPACT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key6856976
Report Number3006451981-2017-05582
Device Sequence Number13755069
Product Code GEI
UDI-Device Identifier10884521103351
UDI-Public10884521103351
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K031011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Model NumberLF4200
Device Catalogue NumberLF4200
Device Lot Number240682LX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Initial Date Received by Manufacturer 08/17/2017
Supplement Date Received by Manufacturer07/09/2018
08/08/2018
Initial Report FDA Received Date09/11/2017
Supplement Report FDA Received Date07/24/2018
10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1